| Model Number |
RBYLP0210 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/25/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01605.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal bleed (gi bleed) using ruby coil lps and a non-penumbra microcatheter.During the procedure, the physician successfully deployed one ruby coil lp into the target location.Then while attempting to advance other two ruby coil lps, the ruby coil lps would not advance at all past their initial position within their introducer sheath.Therefore, the ruby coil lps were removed.The procedure was completed using other non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil lp confirmed the embolization coil was intact with the pusher assembly.Further evaluation revealed the pull wire was not present on the proximal end of the pusher assembly, the pusher assembly had kinks on its proximal end, and the pull wire was in its initial position within the pusher assembly ddt.Forceful manipulation of the pusher assembly within the handle and during manual detachment may have contributed to the kinks on the proximal end.If the pusher assembly is kinked, the pull wire may become pinned within the hypotube.This damage would prevent the pull wire from being retracted using a handle or manual detachment.Further evaluation revealed additional pusher assembly kinks.This damage was likely incidental to the reported complaint.Evaluation of the second returned ruby coil lp revealed that the embolization coil was detached; therefore, the reported complaint could not be confirmed.Further evaluation revealed the pull wire was not present on the proximal end of the pusher assembly, the pusher assembly had kinks on its proximal end, and the pull wire was not in its initial position within the pusher assembly ddt.Forceful manipulation of the pusher assembly within the handle and during manual detachment may have contributed to the kinks on the proximal end.If the pusher assembly is kinked, the pull wire may become pinned within the hypotube.This damage would prevent the pull wire from being retracted using a handle or manual detachment.Further evaluation revealed additional pusher assembly kinks.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01605.